1. Dear Drugs-Forum readers: We are a small non-profit that runs one of the most read drug information & addiction help websites in the world. We serve over 4 million readers per month, and have costs like all popular websites: servers, hosting, licenses and software. To protect our independence we do not run ads. We take no government funds. We run on donations which average $25. If everyone reading this would donate $5 then this fund raiser would be done in an hour. If Drugs-Forum is useful to you, take one minute to keep it online another year by donating whatever you can today. Donations are currently not sufficient to pay our bills and keep the site up. Your help is most welcome. Thank you.
    PLEASE HELP

Risperidone-associated, benign transient visual disturbances in schizophrenic patients with a past h

Risperidone-associated, benign transient visual disturbances in schizophrenic patients with a past h

  1. Jatelka
    Isr J Psychiatry Relat Sci. (http://javascript:AL_get(this, 'jour', 'Isr J Psychiatry Relat Sci.');) 2002;39(1):57-60.

    Lerner AG (http://www.ncbi.nlm.nih.gov/sites/e...bmed_ResultsPanel.Pubmed_RVAbstractPlusDrugs1), Shufman E (http://www.ncbi.nlm.nih.gov/sites/e...bmed_ResultsPanel.Pubmed_RVAbstractPlusDrugs1), Kodesh A (http://www.ncbi.nlm.nih.gov/sites/e...bmed_ResultsPanel.Pubmed_RVAbstractPlusDrugs1), Rudinski D (http://www.ncbi.nlm.nih.gov/sites/e...bmed_ResultsPanel.Pubmed_RVAbstractPlusDrugs1), Kretzmer G (http://www.ncbi.nlm.nih.gov/sites/e...bmed_ResultsPanel.Pubmed_RVAbstractPlusDrugs1), Sigal M (http://www.ncbi.nlm.nih.gov/sites/e...bmed_ResultsPanel.Pubmed_RVAbstractPlusDrugs1).

    Two schizophrenic patients, who had a prior history of LSD abuse and who had previously developed EPS with classic antipsychotics, were successfully treated with risperidone. They both reported short episodes of transient visual disturbances, which appeared immediately after starting treatment with risperidone. This imagery resembled visual disturbances previously experienced as "flashbacks" related to prior LSD consumption. Risperidone administration was continued and the visual disturbances gradually wore off. During a six-month follow-up period, there was no recurrence of visual disturbances. This phenomenon may be interpreted as a benign, short-term and self-limiting side effect which does not contraindicate the use of risperidone or interfere with treatment. Conclusions based on two case reports should be taken with appropriate caution